Posted 11/10/2022 12:46 PM (GMT -8)
No, 3 pills of prednisone will do nothing. Not sure what that doctor was thinking. For UC flares, we are usually on prednisone for 6 weeks or more, tapering off to lower doses after the first 2ish weeks.
Did they test you for infections? Metronidazole might help if it is a GI infection. But if it's an infection, you don't want to be taking prednisone (that will lower your immunity and not help an infection). Please request stool samples at the least if your symptoms continue--you need a GI infectious panel done and a calprotectin stool test would be helpful for inflammation but this is a pricier test. If you don't have insurance, is there a free clinic or somewhere with a sliding scale that may be able to help you?
And no, none of us think you're a wimp. This stuff is seriously debilitating and can be extremely painful.
Continue to stay hydrated. Be aware Metronidazole can cause a nasty metallic taste in your mouth. To avoid this if it happens, put the pill on a spoonful of applesauce or yogurt and then swallow, not letting the pill touch your tongue.